Related Experiment Videos
Parkinsonism and Parkinson's disease associated with long-term administration of sertraline
M A Pina Latorre1, P J Modrego, F Rodilla
1Department of Neurology, 'Obispo Polanco' General Hospital, Teruel, Spain.
Abstract:
Sertraline, a serotonin reuptake inhibitor, has been used to treat depression and has rarely been associated to Parkinsonism. The disease usually appears in old people a few days after sertraline administration and disappears very quickly after its withdrawal. We report a case of a woman, 81-year-old, who presented with hemiparkinsonism after long-term administration of sertraline at a dose of 100 mg/day. The symptoms disappeared 3 months after the withdrawal of the drug. However, without further administration of the drug for 14 months, the patient presented with Parkinson's disease, but responded well to levodopa.
Related Concept Videos
Parkinson Disease l: Introduction
Parkinson's Disease: Treatment
Parkinson's Disease is primarily a result of the loss of dopaminergic neurons in the substantia nigra pars compacta. The cornerstone of its...
Parkinson's Disease: Overview
Parkinson Disease ll: Pathophysiology
Nonlinear Pharmacokinetics: Dependence of Elimination Half-Life and Dose Clearance
A study on guinea pigs examined the...
Antidepressant Drugs: MAOIs and Other Agents